Alert archive / California / Special Weather Statements in 2021
Special Weather Statement, NWS San Diego, CA
NWS San Diego, CA issued this special weather statement at Jul 31, 2021, 1:39 PM PDT for San Diego County, California. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 31, 2021, 1:39 PM PDT (20:39 UTC)
- Expired
- Jul 31, 2021, 2:30 PM PDT
- In force
- 51 min
- Issued by
- NWS San Diego, CA
County San Diego County, CA
The radar
The San Diego radar (KNKX), 58 km from the middle of the area, began a volume at 20:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 8.7 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2352 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
798 WWUS86 KSGX 312039 SPSSGX Special Weather Statement National Weather Service San Diego CA 139 PM PDT Sat Jul 31 2021 CAZ050-058-312130- San Diego County Mountains CA-San Diego County Inland Valleys CA- 139 PM PDT Sat Jul 31 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SAN DIEGO COUNTY UNTIL 230 PM PDT... At 137 PM PDT, Doppler radar was tracking a strong thunderstorm near I-8 Between Pine Valley And Boulevard, nearly stationary. Pea size hail and winds of 40 mph or greater will be possible with this storm. Locations impacted include... I-8 Between Pine Valley And Boulevard, Lake Morena, Potrero, Campo, southwestern Boulevard, Tierra Del Sol, Campo Indian Reservation, La Posta Indian Reservation, Live Oak Springs, Manzanita Indian Reservation and Tecate. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3258 11660 3276 11663 3282 11636 3261 11628 TIME...MOT...LOC 2037Z 240DEG 49KT 3273 11640 $$ 12
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this special weather statement went out at Jul 31, 1:35 PM PDT, 4 minutes earlier.
Area forecast discussion, Jul 31, 1:35 PM PDT, 4 minutes before
Area Forecast Discussion National Weather Service San Diego CA 135 PM PDT Sat Jul 31 2021 .SYNOPSIS... Isolated to scattered thunderstorms are expected again today for the mountains and possibly some desert areas, as the monsoon door remains open. Monsoonal moisture will then be displaced east of us starting tomorrow, keeping us dry, with high pressure building in Monday and Tuesday for an increase in temperatures. Low marine layer clouds will affect the coast for the next couple of nights. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES... Thunderstorms have started to develop over the mountains, as expected slightly earlier than yesterday given clearer skies and greater instability. Big Bear Airport (KL35) was in the bullseye of the cell over the San Bernardino Mountains, with the AWOS picking up 1.17" in approximately 45 minutes. The threat of thunderstorms will continue through the afternoon, then diminish quickly early this evening. Isolated flash flooding will be possible with near-stationary storms, as well as frequent lightning and small hail. Low clouds will return to coastal areas late tonight, with similar or even slightly lower bases. This may lead to patchy dense fog at low elevations and locally hazardous driving conditions early Sunday morning. Moisture will take a dive Sunday, with PWAT values dropping below 1" for almost all locations, including the lower deserts. This should cut off our chances at additional thunderstorms, although some cumulus may still develop over the mountains. High pressure will then expand westward into the region early in the work week, bringing a notable warmup to inland areas. Temperatures look to peak Tuesday and Wednesday, with highs 113 to 116 F in the lower deserts, and in the low 100's for the Inland Empire and High Desert. Sea Surface Temperatures (SSTs) along the immediate coast of the CA bight are running 1-2C cooler than normal, and this will help moderate temperatures closer to the coast under continued marine layer influence. The rising heights should compress the already shallow marine layer further, keeping most coastal areas free of overnight clouds by Tuesday. With the high pressure center shifting westward, monsoonal activity appears unlikely after today through at least the next week. && .AVIATION... 312030Z...Coast/Valleys...Areas of stratus with bases 700-900 ft MSL and haze with 2-4 miles will linger at some beaches through this afternoon. Areas of stratus will spread back inland mainly after 05Z Sun and up to 10 miles from the coast by 11Z Sun with bases 300-700 ft MSL and tops to 800 ft MSL. Local vis below 1 mile in fog will occur with the possibility of vis less than 1/4 mile at a few airports 11Z-15Z Sun. Most areas should clear by 17Z Sun. Mountains/Deserts...SCT SHRA/TSRA will continue through 02Z Sun. Strong up/downdrafts and local surface gusts 25-45 knots will be possible with storms with local vis restrictions. Mostly clear skies will return tonight/Sun with unrestricted vis. && .MARINE... Patchy dense fog is likely over parts of the inner waters late tonight and early Sunday morning, with visibility less than 1 NM. Wind gusts approaching 20 knots are possible in the outer waters each afternoon through Tuesday. Otherwise, no hazardous marine conditions are expected through Thursday. && .SKYWARN... Skywarn activation is not requested. However weather spotters are encouraged to report significant weather conditions. && .SGX WATCHES/WARNINGS/ADVISORIES... CA...NONE. PZ...NONE. && PUBLIC DISCUSSION...Rodriguez AVIATION/MARINE...Maxwell
In the hours before
Special weather statement, Jul 31, 1:39 PM PDT, 0 minutes before
Special Weather Statement National Weather Service San Diego CA 139 PM PDT Sat Jul 31 2021 CAZ050-058-312130- San Diego County Mountains CA-San Diego County Inland Valleys CA- 139 PM PDT Sat Jul 31 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SAN DIEGO COUNTY UNTIL 230 PM PDT... At 137 PM PDT, Doppler radar was tracking a strong thunderstorm near I-8 Between Pine Valley And Boulevard, nearly stationary. Pea size hail and winds of 40 mph or greater will be possible with this storm. Locations impacted include... I-8 Between Pine Valley And Boulevard, Lake Morena, Potrero, Campo, southwestern Boulevard, Tierra Del Sol, Campo Indian Reservation, La Posta Indian Reservation, Live Oak Springs, Manzanita Indian Reservation and Tecate. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3258 11660 3276 11663 3282 11636 3261 11628 TIME...MOT...LOC 2037Z 240DEG 49KT 3273 11640 12
The office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 31, 12:43 PM PDT | Areal Flood Advisory | SGX | Riverside, San Bernardino | 3 hr |
| Jul 31, 1:14 PM PDT | Areal Flood Advisory | SGX | Riverside, San Diego | 5 hr |
| Jul 31, 1:30 PM PDT | Areal Flood Advisory | SGX | San Diego | 3 hr |
| Jul 31, 2:49 PM PDT | Areal Flood Advisory | SGX | San Bernardino | 3 hr |
Nearby
Special Weather Statements in California, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.